Q. Why am I having small bumps on ankles, knee caps and now inner-thigh?

Answered by
Dr. Meha Malhotra
and medically reviewed by Dr. Divya Banu M
Published on Dec 14, 2019

Hello doctor,

I have small bumps on ankles, kneecaps and now inner-thigh. I took Allegra, Zinetac, Diprovate-G and-anti-histamines (self), and have limited or unpredictable success.

Dr. Meha Malhotra

Dermatology HIV/AIDS Specialist Venereology
#

Hi,

Welcome to icliniq.com.

From your description of the problem it is very difficult to come to any diagnosis. It is best you send me photos with details or take an online consultation. What is your age? Since when do you have this problem? Are these lesions itchy or red? Do you have dandruff in your scalp? Do you take medicines for any other problem? Since when are you applying the above cream? Without these answers, I will not be able to help you in a proper way. Take care.

Thank you doctor,

Age: 38 years.

When: I was not in the country for around 4 years and returned a year and half ago. I visited a jungle resort and it was then a few days after the visit that the issue surfaced. I had tiny bumps on my hands (around the knuckles). I visited a dermatologist who prescribed Allegra, Zinetec and application of Diprovite. The issue was resolved in about a week. A few months later I went out of station for about a month. It was here that the issue re-surfaced, this time around my ankles. I assumed it was because I was in a foreign land, and went without taking any shots. Or perhaps food allergies from food cooked with unfamiliar ingredients. I used Nexoderm with limited succes. I returned and took some anti-histamines and they disappeared. I recently went to other place, and it was there that the issue again surfaced. This time the bumps around the ankles (and around the feet-lining) stayed on for a awhile then dried out (I used anti-histamines), leaving a blackened skin that peeled off after a while. Food allergies can be ruled out since I was eating food cooked by my mother. I tried Allegra, Zinetac and some OTC anti-histamines. Limited success, mostly un-predictable.

Itchy/red: Not all, the ones on my inner thigh are slightly itchy now. Dandruff: Not any more. I had the problem around 6 to 8 months ago. Other medication: None. The cream does not seem to work for the issue on my ankles or knee caps or inner thigh. Nexoderm seems somewhat better, with more success.

Dr. Meha Malhotra

Dermatology HIV/AIDS Specialist Venereology
#

Hi,

Welcome back to icliniq.com.

You seem to be having allergic dermatitis which is evident from the fact that the problem appears everytime you are involved in an outdoor activity. If it is not itching a lot you may stop using antihistaminics on your own. Plus start applying Dermocalm lotion twice a day on the problem areas. It will help as it has a soothing effect. Use soft soap for bath. Apply a good moisturizer thereafter. Steroids like Nexoderm will help for a short time only. So in my advice, you may stop the same. Plus when you go outdoors wear full length pants and full sleeve shirts. You need to protect yourself from insects, etc. Take a follow-up consultation after 20 days.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What could be the cause for thick red rashes on face?

Query: Hello doctor, A 34-year-old female is having thick red rashes on the face. Please suggest.  Read Full »

I have multiple itchy lesions all over my body. What can they be?

Query: Hello doctor, I am 72 years male, who weighs 66 kg and I am 166 cm tall. I have multiple itchy lesions all over my body which responses temporarily to oral steroids. RAST test showed I am allergic to dogs and cats. My dermatologist diagnosed it as type 3 hypersensitivity (IgG mediated), and I am no...  Read Full »

Why is the lymph node in my throat swollen and painful?

Query: Hello doctor, My right lymph node on my throat is swollen and my throat hurts on the right side but is not scratchy. I have had this for four days with no other symptoms. I was recently on multiple antibiotics for a bacterial infection but am no longer on them. I am female, 19 years old, 115 lbs. O...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.